MAUDE Adverse Event Report: DEPUY SPINE INC TEAR-DROP HANDLE; MISC ORTHO SURGICAL INSTR

DEPUY SPINE INC TEAR-DROP HANDLE; MISC ORTHO SURGICAL INSTR
Model Number 279702120
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number, the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective, and/or preventative action is proposed.This complaint will be accounted for, and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on an unknown date that the handle is "sticking" when the screwdriver shaft is inserted, and it is very difficult to disconnect.This was noted after the operation when the instrument was diss-assembled.This report is for one (1) tear-drop handle.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Investigation summary: visual inspection: the tear-drop handle (p/n: 279702120, lot number: 0709mi) was received at us cq.Visual inspection of the complaint device showed no external damage.Functional test: a complete functional assessment was unable to be performed on the complaint device as no mating devices were returned.The button component worked smoothly.The complaint was not able to be replicated.Dimensional inspection: a dimensional inspection was not performed due to inaccessibility of internal components.Document/specification review: current and manufactured were reviewed.No design issues or discrepancies were identified.Complaint confirmed? no.Investigation conclusion: this complaint is not confirmed as a functional test was unable to be performed and no other defects were identified.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part # 279702120; lot # 0709mi; supplier: (b)(4).Batch # 1 qty - (b)(4) release to warehouse date: 11 aug 2009; batch # 2 qty - (b)(4) release to warehouse date: 03 sep 2009; batch # 3 qty - (b)(4) release to warehouse date: 25 sep 2009; batch # 4 qty - (b)(4) release to warehouse date: 22 sep 2009; batch # 5 qty - (b)(4) release to warehouse date: 20 oct 2009; batch # 6 qty - (b)(4) release to warehouse date: 28 oct 2009.Device history review: no ncr's were generated during production.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TEAR-DROP HANDLE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key10862314
Report Number1526439-2020-02225
Device Sequence Number4329207
Product Code LXH
UDI-Device Identifier10705034198507
UDI-Public10705034198507
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number279702120
Device Catalogue Number279702120
Device Lot Number0709MI
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2021
Initial Date Received by Manufacturer 10/23/2020
Supplement Date Received by Manufacturer02/18/2021
Initial Report FDA Received Date11/18/2020
Supplement Report FDA Received Date03/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1